Thunderstorm Wind, Cherokee
- When
- July 28, 3:06 PM CST
- Where
- Cherokee County, Blanche
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.367, -85.600
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 28, 2:49 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 349 PM CDT FRI JUL 28 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) WHAT A DILEMMA THIS FORECAST HAS BECOME THE NAM AND GFS CONTINUE TO DIFFER GREATLY THROUGH SUNDAY...WITH THE ECMWF AND UKMET FAVORING THE DRYER NAM SOLUTION. THE NAM KEEPS THE SHORTWAVE AND THUS THE BULK OF RAIN TO THE NORTH...WHILE THE GFS BRINGS IT ACROSS CENTRAL ALABAMA SATURDAY AND THEN ANOTHER ONE ON SUNDAY. THE GFS HAS BEEN WAY TO WET THIS LAST WEEK...BUT THE HUGE ISSUE FOR ME IS THE FACT IT IS CURRENTLY RAINING WITH EXCELLENT COVERAGE WEST OF INTESTATE 65 AND NORTH OF INTERSTATE 20. VERY CLOSE TO WHERE THE GFS INDICATED IT TO BE. WILL GO WITH CURRENT RADAR TRENDS FOR TONIGHT/S POPS. FOR TOMORROW WILL NOT HAVE LIKELY EVERYWHERE BUT EXPECT THE BEST RAIN TO BE INTERSTATE 20 AND NORTH. EVEN IF THE NAM SOLUTION WERE 100% CORRECT WITH TEMPS IN THE 90S...CAPES OVER 2000 J/KG...LI/S-4+...AND OUTFLOWS FROM THE NORTH SOMETHING COULD BE SPARKED. THIS IS ALSO A VERY TROPICAL AIRMASS. WILL TAPER POPS TOMORROW FROM LIKELY NORTH TO LOW END CHANCE SOUTH. NOT SURE WHAT TO DO WITH POPS SUNDAY AND MONDAY SO TOOK A MIDDLE OF THE ROAD APPROACH. MODELS INDICATE MONDAY WILL BE THE DRIEST DAY. TEMPERATURES...THE GFS IS A BIT ON THE COOL SIDE SO WENT ABOVE MAV GUIDANCE BUT BELOW MET. EXPECT AFTERNOON HIGHS TO BE IN THE UPPER 80S FOR THE COOLER ELEVATED LOCATIONS TO THE LOWER TO MID 90S FOR THE WARMER SPOTS. OVERNIGHT LOWS WILL BE IN THE LOWER TO MID 70S WITH THE COOLER LOCATIONS IN THE UPPER 60S. 80 .LONG TERM...(TUESDAY THROUGH FRIDAY) DGEX AND GFS BOTH DEVELOP A LOW IN THE WESTERN ATLANTIC OFF THE GA...SC COAST. THE GFS MEANDERS IT WEST AND EVENTUALLY IT GETS CAUGHT UP IN A FRONT PAST DAY 7. THE DGEX MOVES THE LOW NORTH AND EAST. NOT SURE WHAT TO BELIEVE. THE GFS IS MUCH WETTER FOR THE FORECAST AREA. AT THIS TIME WILL NOT MAKE MANY CHANGES TO CURRENT FORECAST. WILL GO WITH SCATTERED POPS FOR DAYTIME AND ISOLATED FOR EVENING. TEMPERATURES SHOULD BE ABOVE CLIMATOLOGY FOR LATE JULY/EARLY AUGUST. 80 && .AVIATION...DISCUSSION FOR 18Z TAFS. STORMS WILL CONTINUE TO DEVELOP ACROSS NORTHWEST ALABAMA. SOME OF THESE STORMS COULD AFFECT TCL AND BHM. WILL CONTINUE TO WATCH THE WEATHER OVER THE NEXT SEVERAL HOURS AND WILL ADJUST THE FORECAST AS NEEDED. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. 10 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 87 72 89 / 60 60 40 50 ANNISTON 74 90 72 90 / 50 50 40 50 BIRMINGHAM 74 90 73 91 / 60 50 30 50 TUSCALOOSA 73 91 74 91 / 60 50 30 40 CALERA 73 91 72 91 / 50 50 30 50 AUBURN 75 91 72 91 / 20 40 30 50 MONTGOMERY 73 93 73 93 / 20 40 30 50 TROY 73 92 73 92 / 10 40 30 50 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT FRI JUL 28 2006 ALZ011>015-017>050-291830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS AREAS NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65 AS WET MICROBURST POTENTIAL ACROSS THE AREA IS HIGH. THIS MEANS THAT SOME STORMS COULD PRODUCE WIND GUSTS OF UP TO 50 MPH. IN ADDITION TO THE WIND...NUMEROUS LIGHTNING STRIKES AND VERY HEAVY RAIN WILL BE POSSIBLE. THE WET MICROBURST THREAT WILL QUICKLY DECREASE SHORTLY AFTER SUNSET. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT FRI JUL 28 2006 ALZ031-282130- GREENE- 355 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTH OF BOLIGEE. THE THIS THUNDERSTORM WAS MOVING NORTHEAST AT AROUND 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EUTAW AND BOLIGEE THROUGH 430 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522438.